MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER BUFFERED TRISODIUM CITRATE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER BUFFERED TRISODIUM CITRATE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 363047
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: bd did not receive samples or photographs from the customer in support of this complaint.Therefore, 20 retained samples were functionally tested and the customer's indicated failure mode for underfill was not observed as all 20 tubes drew within specification.Bd was unable to confirm customers indicated failure mode based on the retained samples test results.No definitive root cause could be established for the reported defect.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.
 
Event or Problem Description
It was reported when using the bd vacutainer® 9nc 0.109m buffered trisodium citrate plus blood collection tube there was under-fill or low draw of a tube with blood.This event was reported to occur 2000 times.The customer states they had to "destroy 2500 unused tubes." the following information was provided by the initial reporter and translated to english.The customer stated: "the reagent in the tube no longer works." additional information received: the customer stated: "our laboratory informed us that they had received tubes that were not filled correctly, we tried several times with tubes from the same batch and found the same anomaly, the tubes could not be analyzed.".

Brand Name
BD VACUTAINER BUFFERED TRISODIUM CITRATE PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
MDR Report Key12682417
Report Number9617032-2021-01087
Device Sequence Number3855704
Product Code JKA
UDI-Device Identifier50382903630474
UDI-Public50382903630474
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013971
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2021
Device Model Number363047
Device Catalogue Number363047
Device Lot Number1085026
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Initial Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1